Alert archive / Florida / Small Craft Advisories in 2022

Small Craft Advisory 3, NWS Melbourne, FL

January 8, 2022

NWS Melbourne, FL issued this small craft advisory at Jan 8, 2022, 2:40 AM EST. It took effect at Jan 8, 2022, 10:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2022, 2:40 AM EST (07:40 UTC)
In effect from
Jan 8, 2022, 10:00 AM EST
Expired
Jan 9, 2022, 10:00 AM EST
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

109 
WHUS72 KMLB 080740
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
240 AM EST Sat Jan 8 2022

AMZ555-572-575-091500-
/O.NEW.KMLB.SC.Y.0003.220108T1500Z-220109T1500Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
240 AM EST Sat Jan 8 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 AM EST SUNDAY...

* WHAT...East winds 15 to 20 kt and seas 5 to 7 feet expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-60 nm, and Volusia-
  Brevard County Line to Sebastian Inlet 20-60 nm.

* WHEN...From 10 AM this morning to 10 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
3 follow-up statements
702 
WHUS72 KMLB 082006
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
306 PM EST Sat Jan 8 2022

AMZ555-572-575-090300-
/O.EXT.KMLB.SC.Y.0003.000000T0000Z-220109T0300Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
306 PM EST Sat Jan 8 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...East winds 15 to 20 kt and seas 5 to 7 feet expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-60 nm, and Volusia- 
  Brevard County Line to Sebastian Inlet 20-60 nm.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
716 
WHUS72 KMLB 090245
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
945 PM EST Sat Jan 8 2022

AMZ572-090345-
/O.CAN.KMLB.SC.Y.0003.000000T0000Z-220109T0300Z/
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm-
945 PM EST Sat Jan 8 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ555-575-091500-
/O.EXT.KMLB.SC.Y.0003.000000T0000Z-220109T1500Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
945 PM EST Sat Jan 8 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...East winds 15 to 20 kt and seas 5 to occasionally 7 feet
  expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-60 nm, and Volusia- 
  Brevard County Line to Sebastian Inlet 20-60 nm.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
310 
WHUS72 KMLB 090859
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
359 AM EST Sun Jan 9 2022

AMZ572-091500-
/O.EXA.KMLB.SC.Y.0003.000000T0000Z-220109T1500Z/
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm-
359 AM EST Sun Jan 9 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...East-southeast winds near 20 knots. Seas around 6 to 7 
  feet.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 20- 60 
  nm.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ555-575-091500-
/O.CON.KMLB.SC.Y.0003.000000T0000Z-220109T1500Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
359 AM EST Sun Jan 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...East-southeast winds near 20 knots. Seas 6 to 7 feet.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm and 
  Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 8:25 PM EST, 6 hours 15 minutes earlier.

Area forecast discussion, Jan 7, 8:25 PM EST, 6 hours 15 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
825 PM EST Fri Jan 7 2022

.DISCUSSION...

Cool dry conditions this evening with a north to northeast wind flow
behind a frontal passage earlier today. Onshore flow along the coast
will hold min temps in the low to mid 60s while cooler mid 50s will
occur over the interior with upper 40s over NW Volusia and north
Lake.  A few showers may develop offshore Martin county where
moisture is a little deeper but coverage looks too low to warrant
inclusion so have removed mentionable rain chances over land
tonight.

On Sat, strong high pressure will move east and reach the mid Atlc
coast. In response, our local winds will veer more easterly and
become breezy/gusty esp along the coast, up to 25 mph. Modification
of the dry airmass will occur with marine stratocu pancaking beneath
a strong subsidence inversion near 850 mb. These clouds will spread
onshore and well inland. Though the rain chances are quite low,
cannot rule out a brief shower/sprinkle along the coast. Max temps
in the mid to upper 70s.

&&

.AVIATION...
Mainly VFR. There should be some CIGs btwn 035-040AGL on Sat. Light
north to northeast winds overnight increasing Sat out of the E to
ENE 10-15 knots gusting to 20 knots. Very isold SHRA possible off
the Atlc with the "best" chance VRB-SUA but coverage and confidence
too low for any mention.

&&

.MARINE...
North to northeast winds behind a cool front around 15 knots and
gusty will produce choppy seas up to 6 feet in the Gulf Steam
tonight. Winds veer more easterly Sat around strong high pressure
pushing to the mid Atlc coast. Poor boating conds expected Sat with
15-20 knots so Caution headline likely needed for most coastal
marine zones.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  51  74  63  77 /  10  10   0  10
MCO  54  77  62  80 /  10   0   0  10
MLB  59  76  67  79 /  10  10  10  10
VRB  61  77  66  79 /  10  10  10  20
LEE  51  78  61  80 /   0   0   0  10
SFB  52  77  62  79 /  10   0   0  10
ORL  55  77  63  80 /  10   0   0  10
FPR  62  77  67  78 /  10  20  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Kelly/Pendergrast
Hazardous weather outlook, Jan 7, 7:20 PM EST, 7 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
720 PM EST Fri Jan 7 2022

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080600-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
720 PM EST Fri Jan 7 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIP CURRENT IMPACT...
Weather and ocean conditions will lead to a Moderate threat for
dangerous rip currents at the central Florida Atlantic beaches.

.WIND AND SEA IMPACT...
North to northeast winds around 15 knots and gusty behind a cold
front will cause choppy seas of 5 to occasionally 6 feet in the
Gulf Stream where small craft should exercise caution.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A Moderate risk for rip currents will continue through at least
this weekend. A strong cold front will push through the local
Atlantic waters Monday night. Increasing winds and building seas
will produce hazardous boating conditions from Monday night into
Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Kelly/Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 2:02 AM ESTRip Current StatementMLBVolusia20 hr

Nearby

Small Craft Advisories in Florida, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.